Cyclic Vomiting Syndrome Message Board
Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Kalfred

Registered:
Posts: 3
Reply with quote  #1 
I’m new to this forum but I got the idea from reading an article on the internet. I need to know there are people out there experiencing this! I have just about given up. I have been together with my boyfriend for almost 3 years and have been dealing with CVS the whole time. He has been dealing with this for about 4-5 years. It started out with him getting sick once for one day without another episode of sickness for a few months. When I came into the picture, he was getting sick for days at a time (3-5) with maybe a month or two between episodes. We were referred to a GI specialist through University of Rochester. We saw a PA who put him on Nortriptalin, CoQ10 and L- Carnitine. That seems to be helping space out the episodes longer. Now he can go about 3 months with no symptoms/vomitting. I’ve been looking into contacting Dr.V, as I feel like that is our best chance at finding some hope for dealing with this illness better. Every time my boyfriend get sick I always think that this is the time when he won’t stop. That he or his body is really going to get hurt. I feel like no one in this area is educated enough to treat him.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,570
Reply with quote  #2 

I know it is a haul but there is a doctor in Ithaca that saw my daughter.  I can try to find his information if you can make that trip.  It might help to have your boyfriends doctor contact Dr. V or another of the CVS Medical Advisors for a phone consult.  There is also the option of a virtual consult with a teaching hospital.

Amitriptyline is the most commonly used medication to try to prevent CVS episodes.  Nortriptyline is better tolerated by some and is also a tricyclic medication (Desipramine is the other and I have not heard about anyone trying that medication).  Often Ami or Nortriptyline need to keep being adjusted-- has the NP been adjusting his medication?  The suggested common dosing on the supplements is pinned to the Main Forum, we normally cannot talk about dosages but we were allowed to post the supplements.  Some adjust the supplements as needed.  Often adding in a B vitamin, in particular Riboflavin, after coQ10 is established, can make a difference.  Some also are using Magnesium, especially if there is thought to be a migraine component.  With Magnesium you want to be careful of the type as Magnesium can increase gastric motility (Milk of Magnesia is an example).  We used chelated magnesium, some prefer magnesium citrate.  You will want to discuss with the doctor before adjusting his supplements and of course his medication.

There is recent information posted by Wynnak regarding the recent CVSA Family Conference and progress with medications and supplements.  The meeting info is pinned to this Main forum of the message board.

Wynnak also posted the most recent pedi publication by Dr. Li.  Even though this addresses the pedi population there is some helpful information for adults.

Dr. V has said that CVS patients often have increased gastric emptying while well and this slows down as a cycle approaches.  If your boyfriend is typical this info might be helpful as what more thing to look for as part of an impending cycle.  Some have definite prodromal signs.  With these indications, there can sometimes be opportunity to begin to treat to prevent the episode.

Most of the doctors will ask about cannabis use and other drugs and alcohol.  If he has not had testing he should have tests to rule out other conditions with similar symptoms.  Finally on the CVSA web site there is helpful info including the Empiric Guidelines, the Adult Study run by Dr. Fleisher and other research articles. 

Let us know how he is doing.  I hope some of this info is helpful.


__________________
ginny CVSA Moderator
0
Kalfred

Registered:
Posts: 3
Reply with quote  #3 
He is currently cycling and has been since Wednesday. This time he has not vomited as much, but has the intense pain and discomfort in his stomach area. I’m hoping he is coming out of the cycle soon, as sometimes he will feel alright and is moving around and keeping fluids down.

Ithaca is not too far from us and I would be so appreciative if you had any info on that doctor.

My boyfriends primary doctors has been prescribing the Nortriptyline since it was suggested by the GI. The last vivit we had with the GI it was recommended the dose be increased by the primary care, which it never was even when we brought it up. The primary care wrote a prescription for Ativan, which my boyfriend hates taking since there is history of addiction in his family. I try to reassure him that it’s to help him but he is so stubborn sometimes.

My boyfriend started using cannabis during his teens and was a chronic user before this all started. Many ER doctors and the GI believe the cannabis is what is causing this but I have never been told they did any testing to prove otherwise.

We have been so lucky his job has been working with us whenever he gets sick. It’s so stressful.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,570
Reply with quote  #4 
Cannabis Hyperemesis has similar presentation to CVS.  I believe that he is going to need to be clear of cannabis to get a CVS diagnosis.  CHS must be ruled out and testing must be done to rule out many other conditions.



Dr. Steven Rogers
Address2435 N Triphammer Rd, Ithaca, NY 14850
Phone(607) 272-5011

I
f you search the archives from 2014 there is a message on Dr. Rogers written by me.  It references Cayuga Medical Center as doing a great job (at least at that time) with CVS care.

Pattie Mahler used to volunteer for this message board.  I think she is still a member.  If you click on the members list you should be able to reach her via her email.  She lives in Ithaca, was a nurse and probably is an excellent source for doctors in the Ithaca area.
 

__________________
ginny CVSA Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.